View More View Less
  • 1 Department of Mathematics, , Morgan State University, 1700 E. Cold Spring Lane, Baltimore, MD 21251, , United States of America
Open access

Let k ≥ 1. A Sperner k-family is a maximum-sized subset of a finite poset that contains no chain with k + 1 elements. In 1976 Greene and Kleitman defined a lattice-ordering on the set Sk(P) of Sperner k-families of a fifinite poset P and posed the problem: “Characterize and interpret the join- and meet-irreducible elements of Sk(P),” adding, “This has apparently not been done even for the case k = 1.”

In this article, the case k = 1 is done.

  • [1]

    Davey, B. A. and Priestley, H. A. Introduction to Lattices and Order. Cambridge University Press, Cambridge, 2002. Second edition.

  • [2]

    Dilworth, R. P. A decomposition theorem for partially ordered sets. Annals of Mathematics 51 (1950), 161166.

  • [3]

    Dilworth, R. P. Some combinatorial problems on partially ordered sets. In Proceedings of Symposia in Applied Mathematics (Providence, Rhode Island, 1960), vol. 10., American Mathematical Society, pages. 8590.

    • Search Google Scholar
    • Export Citation
  • [4]

    Freese, R. An application of Dilworth’s lattice of maximal antichains. Discrete Mathematics 7 (1974), 107109.

  • [5]

    Freese, R., Jezcaronek, J. and Nation, J. B. Free Lattices. American Mathematical Society, Providence, Rhode Island, 1995.

  • [6]

    Greene, C. and Kleitman, D. J. The structure of Sperner k-families. Journal of Combinatorial Theory (A) 20 (1976), 4168.

  • [7]

    Hall, P. On representatives of subsets. Journal of the London Mathematical Society 10 (1935), 2630.

  • [8]

    Koh, K. M. On the lattice of maximum-sized antichains of a finite poset. Algebra Universalis, 17 (1983), 7386.

  • [9]

    Wikipedia. Strongly connected component. (December 26, 2015). Retrieved from

    • Search Google Scholar
    • Export Citation
  • [10]

    Wild, M. Letters to author, December 3 and 10, 2015.

The Instruction for Authors is available in PDF format. Please, download the file from HERE.
Please, download the LaTeX template from HERE.

Editor in Chief: László TÓTH (University of Pécs)

Honorary Editors in Chief:

  • István GYŐRI (University of Pannonia, Veszprém)
  • János PINTZ (Rényi Institute of Mathematics)
  • Ferenc SCHIPP (Eötvös University Budapest and University of Pécs)
  • Sándor SZABÓ (University of Pécs)

Deputy Editors in Chief:

  • Erhard AICHINGER (JKU Linz)
  • Ferenc HARTUNG (University of Pannonia, Veszprém)
  • Ferenc WEISZ (Eötvös University, Budapest)

Editorial Board

  • György DÓSA (University of Pannonia, Veszprém)
  • István BERKES (Rényi Institute of Mathematics)
  • Károly BEZDEK (University of Calgary)
  • Balázs KIRÁLY – Managing Editor (University of Pécs)
  • Vedran KRCADINAC (University of Zagreb) 
  • Željka MILIN ŠIPUŠ (University of Zagreb)
  • Margit PAP (University of Pécs)
  • Mihály PITUK (University of Pannonia, Veszprém)
  • Jörg THUSWALDNER (Montanuniversität Leoben)
  • Zsolt TUZA (University of Pannonia, Veszprém)

Advisory Board

  • Szilárd RÉVÉSZ (Rényi Institute of Mathematics)  - Chair
  • Gabriella BÖHM (Akadémiai Kiadó, Budapest)
  • György GÁT (University of Debrecen)

University of Pécs,
Faculty of Sciences,
Institute of Mathematics and Informatics
Department of Mathematics
7624 Pécs, Ifjúság útja 6., HUNGARY
(36) 72-503-600 / 4179

Publication Model Gold Open Access
Submission Fee none
Article Processing Charge 0 EUR/article (temporarily)
Subscription Information Gold Open Access

Mathematica Pannonica
Language English
Size A4
Year of
per Year
per Year
Founder Akadémiai Kiadó
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Publisher Akadémiai Kiadó
H-1117 Budapest, Hungary 1516 Budapest, PO Box 245.
Chief Executive Officer, Akadémiai Kiadó
ISSN 2786-0752 (Online)
ISSN 0865-2090 (Print)